# SDR U0GA2009072582699

- Difficulty date: July 25, 2009
- Submitted: August 5, 2009
- Operation: Air carrier
- Aircraft: N358EH
- Make and model: Bell 212
- Aircraft serial: 31211
- Engine: Pwa PT6T3
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 1
- Stage of operation: CL
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: A

## Discrepancy

DURING TRAINING FLIGHT, NR 1 ENGINE QUIT. DEPARTED A CONFINED AREA WITH A SIMULATED ENGINE FAILURE OF THE NR 2 ENGINE. THE SIMULATED NR 2 ENGINE FAILURE WAS INDUCED BY THE INSTRUCTOR WITH PLENTY OF OBSTACLE CLEARANCE PAST VTOCS, ACCELERATING TO VY . ALSO THE NR 2 THROTTLE WAS ROLLED BACK ONLY PARTIALLY AS A SAFETY PRECAUTION. OUR FIRST INDICATION WAS A 'BANG' WITH A SPOOL DOWN OF N1 AND A NR 1 ENG OUT LIGHT. WHILE PILOT FLYING (PF) CONTINUED TO CLIMB AT VY, THE PILOT MONITORING (PM) CALLED OUT SINGLE ENGINE FAILURE, CHECKED NR, WHILE SIMULTANEOUSLY ROLLED THE PARTIALLY RETARDED NR 2 THROTTLE TO THE FULL OPEN POSITION. TORQUE WAS NOTED AT 45-50% ON THE NR 2 ENGINE WITH ALL ENGINE PARAMETERS WELL WITHIN LIMITS. TORQUE INDICATED 0% ON THE NR 1 ENGINE WITH THE THROTTLE STILL IN THE FULL OPEN POSITION.  NR 1 ENGINE CAUTION LIGHT SEGMENTS CONFIRMED THE ENGINE FAILURE, WHILE NR 1 ITT INDICATED AROUND 775 DEGREES FOR A FEW SECONDS BEFORE DROPPING TO ZERO. INSTRUCTOR CALLED FOR XFR OF CONTROLS. INSTRUCTOR THEN CALLED FOR THE EMERGENCY CHECKLIST WHILE RETURNING TO BASE, ONLY ABOUT 4NM AWAY. PM CALLED THE BASE AND AN UNEVENTFUL SINGLE ENGINE LANDING WAS EXECUTED.
